MAUDE Adverse Event Report: ABIOMED, INC. - 1220648 IMPELLA; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. - 1220648 IMPELLA; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Catalog Number 2000171
Medical Device Problem Code Priming Problem (4040)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc, or its employees that the report constitutes an admission that the product, abiomed inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
A 73-year-old man presented for transcatheter aortic valve replacement.During the procedure, the patient experienced a cardiac arrest, and an impella cp device was placed during active resuscitation.In the intensive care unit, a purge cassette error message was observed.The purge cassette was replaced, after which the device functioned as intended.Despite continued mechanical support, the patient¿s clinical condition deteriorated with recurrent episodes of cardiac arrest and escalating pharmacologic circulatory support requirements.The patient subsequently experienced ventricular fibrillation and expired on september 9.The event is being conservatively reported as a patient death potentially associated with the device; however, based on available information, it is unlikely that the device contributed to the patient¿s death, which is believed to be related to the patient¿s severe underlying clinical condition.This report is regarding the purge cassette.
 
Additional Manufacturer Narrative
Updated information: d4 catalog number updated.

Brand Name
IMPELLA
Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer (Section G)
ABIOMED EUROPE GMBH
neuenhofer weg 3
aachen
GM  
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
7814934967
MDR Report Key25028600
Report Number1220648-2026-07233
Device Sequence Number10133482
Product Code DYB
UDI-Device Identifier00813502012477
UDI-Public(01)00813502012477(17)260331(10)1721527
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Catalogue Number2000171
Device Lot Number1721527
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2025
Supplement Date Received by Manufacturer05/15/2026
Initial Report FDA Received Date04/29/2026
Supplement Report FDA Received Date05/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite